Advice for All Dog Lovers

One of our puppy owners wanted to share her experience after she found that her Welshie pup got into some Advil. I really appreciate her advice and wanted to share on this blog with you all.
“I need to tell everyone what happened to my pup last Sunday. He got into some Advil, chewed through a childproof medicine bottle. He ate likely 15 pills.
He threw up several times and then started to shake and twitch. He refused any water.
We drove him to the emergency animal hospital that night. They took him right from my arms to start treatment. They put him on an IV with double fluids and he stayed on it until Friday morning. They gave him a charcoal treatment and we are now treating stomach damage as aggressively as is safe with hormones, pills and liquids six time during every 24 hours.


I had NO IDEA Advil could be so dangerous. I’m urging everybody to secure all their medicine, even the “safe” stuff. Also the doctor said it’s never wise to give them any flavored chewable pills because the instances of them overdosing is frequent.
Our pups are lively, curious , have strong jaws, and are so very quick. Aspirin, even baby aspirin, Advil, Tylenol can cause permanent damage to our dogs. The ibuprofen can cause kidney failure, and Tylenol, liver damage.


Our boy will be fine we hope, but he’s not completely out of the woods. We have to have his blood tested two more times this week and then once every month for the next six months!

He was a wonderful patient. The entire staff fell in love with him and his supersonic tail. He didn’t bark or whine, just a really good boy.


The most important takeaway from this is if your dog gets into any harmful, poisonous stuff, take right to the vet. Even if it’s the middle of the night. The damage to their organs keeps progressing even after they stop showing symptoms and by that time it could be permanent or fatal. This in definitely NOT a “wait and see” situation.”